Alert archive / Idaho / Winter Storm Warnings in 2012

Winter Storm Warning 11, NWS Spokane, WA

April 4, 2012Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington

NWS Spokane, WA issued this winter storm warning at Apr 4, 2012, 9:52 AM PDT for Bonner County, Boundary County, Kootenai County, Idaho; Pend Oreille County, Spokane County, Stevens County, Washington. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2012, 9:52 AM PDT (16:52 UTC)
Expired
Apr 4, 2012, 7:55 PM PDT
In force
10 hr
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:45 PM PDTSNOW 21 Nnw Spokane, WA2 INCHES OF SNOW AND GRAUPEL ACCUMULATION FROM 5 PM TO 545 PM AT NEVADA/JAY INTERSECTION OF NORTH SPOKANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS46 KOTX 041652
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
952 AM PDT WED APR 4 2012

...WET AND HEAVY SNOW ACCUMULATIONS EXPECTED TODAY...

.A SWATH OF 2 TO 6 INCHES OF SNOW IS EXPECTED TODAY FROM THE
CAMAS PRAIRIE TO PULLMAN TO COEUR D'ALENE. THE HEAVIEST
ACCUMULATIONS WILL OCCUR ABOVE 2500 FEET. BLUSTERY WEST WINDS
OVER THE PALOUSE...WEST PLAINS...BLUE MOUNTAINS...AND POMEROY
AREA WILL CONTRIBUTE TO A WET...WIND DRIVEN SNOW. MOTORISTS
DRIVING ON HIGHWAY 95 FROM LEWISTON TO COEUR D'ALENE SHOULD
ANTICIPATE TREACHEROUS DRIVING CONDITIONS THIS MORNING AND EARLY
THIS AFTERNOON. IN ADDITION HEAVY MOUNTAIN SNOW ACCUMULATIONS ARE
LIKELY OVER EXTREME NORTHEAST WASHINGTON AND NORTH IDAHO. 

IDZ001-WAZ037-050100-
/O.NEW.KOTX.WS.W.0011.120404T1652Z-120405T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
952 AM PDT WED APR 4 2012

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE
3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM
PDT THURSDAY.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES OF SNOW IN THE VALLEYS BELOW
  3500 FEET...MAINLY ON GRASSY SURFACES. IN THE MOUNTAINS 6 TO 10
  INCHES OF SNOW.

* TIMING: STEADY SNOW WILL BEGIN THIS MORNING AND CONTINUE
  THROUGH MUCH OF TONIGHT.

* LOCATIONS: SCHWEITZER MOUNTAIN ROAD...SPRINGDALE-HUNTERS 
  ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD.

* HAZARD ELEVATION: HEAVY SNOW WILL ACCUMULATE ABOVE 3500 FEET. 

* SNOW LEVEL: ON VALLEY FLOORS WET SNOW MAY PERIODICALLY MIX WITH
  RAIN. ABOVE 3000 FEET PRECIPITATION WILL BE ALL SNOW.

* IMPACTS: HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL INTO THE
  HIGHER TERRAIN VERY HAZARDOUS. IN THE VALLEYS LIGHT SLUSHY
  ACCUMULATIONS ON ROADS WILL MAKE DRIVING SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ031-050000-
/O.CON.KOTX.WW.Y.0019.000000T0000Z-120405T0000Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
952 AM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SNOW ACCUMULATIONS: UP TO AN ADDITIONAL 4 INCHES.

* WINDS: WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING: SNOW WILL BE HEAVY AT TIMES TODAY. SNOW WILL DECREASE 
  TO SNOW SHOWERS LATE IN THE AFTERNOON OR EARLY THIS EVENING. 

* LOCATIONS: ANATONE...PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD.

* IMPACTS: TREACHEROUS DRIVING CONDITIONS ARE LIKELY. WET...WIND 
  DRIVEN SNOW WILL CAUSE VISIBILITY RESTRICTIONS AT TIMES THIS 
  MORNING AND EARLY THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ004-050100-
/O.CON.KOTX.WW.Y.0019.000000T0000Z-120405T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
952 AM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 INCHES IN THE VALLEYS...AND
  3 TO 5 INCHES IN THE MOUNTAINS.

* TIMING: RAIN AND SNOW WILL DEVELOP OVER THE IDAHO PANHANDLE 
  THIS MORNING. SNOW LEVELS WILL FALL TO 2500 FEET OR LOWER LATE 
  THIS MORNING OR EARLY THIS AFTERNOON. 

* LOCATIONS: KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... 
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS.

* IMPACTS: MOTORISTS SHOULD ANTICIPATE WINTER DRIVING 
  CONDITIONS... ESPECIALLY ABOVE ELEVATIONS OF 3000 FEET TODAY 
  AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ002-026-WAZ032-036-050000-
/O.CON.KOTX.WW.Y.0019.000000T0000Z-120405T0000Z/
COEUR D'ALENE AREA-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS...
HAYDEN...WORLEY...GIFFORD...POMEROY...ALPOWA SUMMIT...CHENEY...
DAVENPORT...ROCKFORD
952 AM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 2000 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES...WITH LIGHTER
  ACCUMULATIONS MAINLY ON GRASSY SURFACES BELOW 2000 FEET.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES: IN THE UPPER 30S.

* TIMING: SNOW WILL BE HEAVY AT TIMES THIS MORNING AND EARLY 
  THIS AFTERNOON. SNOW WILL TURN TO SNOW SHOWERS LATE IN THE 
  DAY. 

* HAZARD ELEVATION: ABOVE 2000 FEET. 

* LOCATIONS: GIFFORD...COEUR D'ALENE...POST FALLS...HAYDEN... 
  WORLEY...POMEROY...ALPOWA SUMMIT...CHENEY...DAVENPORT...
  ROCKFORD.

* SNOW LEVEL: VALLEY FLOORS RISING TO 2500 FEET.

* IMPACTS: TREACHEROUS DRIVING CONDITIONS ARE LIKELY TODAY 
  ESPECIALLY DURING THE MORNING HOURS. MOTORISTS DRIVING IN THE 
  POMEROY AND ALPOWA SUMMIT AREAS CAN EXPECT TO ENCOUNTER 
  HEAVY... WIND DRIVEN SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ003-WAZ033-050000-
/O.CON.KOTX.WW.Y.0020.000000T0000Z-120405T0000Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...PULLMAN...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN
952 AM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 2000 FEET...

* SNOW ACCUMULATIONS: 2 TO 4 INCHES. ACCUMULATION WILL BE MOST
  EFFICIENT ON GRASSY SURFACES...WITH 1 TO 2 INCHES OF SLUSHY
  ACCUMULATION ON ROAD SURFACES.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING: SNOW WILL BE HEAVY AT TIMES THIS MORNING AND EARLY THIS
  AFTERNOON.

* LOCATIONS: MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... 
  ROSALIA...OAKESDALE...TEKOA...UNIONTOWN.

* IMPACTS: SOME OF THE HEAVIEST SNOW IS EXPECTED TO FALL DURING 
  THE MORNING COMMUTE. SLUSHY ACCUMULATIONS ON ROADS WILL BE 
  POSSIBLE THIS MORNING UNDER THE HEAVIEST SNOW BANDS. MOTORISTS 
  SHOULD BE PREPARED FOR DETERIORATING CONDITIONS THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ027-050000-
/O.CON.KOTX.WW.Y.0020.000000T0000Z-120405T0000Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE...
WINCHESTER...SOLDIERS MEADOW ROAD
952 AM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 2500 FEET...

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* TIMING: A MIX OF RAIN AND SNOW WILL DEVELOP THIS MORNING. SNOW
  LEVELS WILL FALL TO 2500 FEET THIS MORNING BRINGING ACCUMULATING
  SNOW TO WINCHESTER...NEZPERCE...AND CRAIGMONT. 

* LOCATIONS: CRAIGMONT...NEZPERCE...WINCHESTER...SOLDIERS MEADOW 
  ROAD.

* SNOW LEVEL: 2500 FEET.

* IMPACTS: MOTORISTS DRIVING IN THE WINCHESTER... NEZPERCE...AND
  CRAIGMONT AREAS SHOULD ANTICIPATE TREACHEROUS DRIVING CONDITIONS
  BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
404 
WWUS46 KOTX 041916
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1216 PM PDT WED APR 4 2012

...WET AND HEAVY SNOW ACCUMULATIONS EXPECTED TODAY...

.HEAVY MOUNTAIN SNOW ACCUMULATIONS ARE LIKELY OVER EXTREME
NORTHEAST WASHINGTON AND NORTH IDAHO. IN THE VALLEYS EXPECT MINOR
ACCUMULATIONS OF 1 TO 3 INCHES OF WET SNOW ON GRASSY
SURFACES...WITH MINOR SLUSH ACCUMULATIONS ON ROADS.

IDZ003-027-WAZ033-042030-
/O.CAN.KOTX.WW.Y.0020.000000T0000Z-120405T0000Z/
IDAHO PALOUSE-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...CRAIGMONT...NEZPERCE...WINCHESTER...
SOLDIERS MEADOW ROAD...PULLMAN...ROSALIA...OAKESDALE...TEKOA...
UNIONTOWN
1216 PM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

LIGHT SNOW ABOVE 2000 FEET AND A SNOW RAIN MIX BELOW 2000 FEET
WILL CONTINUE THROUGH TODAY...BUT FURTHER ACCUMULATIONS WILL BE
MAINLY ON GRASSY SURFACES WITH ONLY MINOR SLUSHY ACCUMULATIONS ON
ROADS ABOVE 2000 FEET.

$$

IDZ002-026-WAZ031-032-036-042030-
/O.CAN.KOTX.WW.Y.0019.000000T0000Z-120405T0000Z/
COEUR D'ALENE AREA-LEWISTON AREA-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-SPOKANE AREA-
INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS...
HAYDEN...WORLEY...GIFFORD...ANATONE...PEOLA...MOUNTAIN ROAD...
CLOVERLAND ROAD...POMEROY...ALPOWA SUMMIT...CHENEY...DAVENPORT...
ROCKFORD
1216 PM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

LIGHT SNOW ABOVE 2000 FEET AND A SNOW RAIN MIX BELOW 2000 FEET
WILL CONTINUE THROUGH TODAY...BUT FURTHER ACCUMULATIONS WILL BE
MAINLY ON GRASSY SURFACES WITH ONLY MINOR SLUSHY ACCUMULATIONS ON
ROADS ABOVE 2000 FEET.

$$

IDZ001-WAZ037-050530-
/O.CON.KOTX.WS.W.0011.000000T0000Z-120405T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1216 PM PDT WED APR 4 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY
ABOVE 3500 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES OF SNOW IN THE 
  VALLEYS AND IN THE MOUNTAINS AN ADDITIONAL 3 TO 7 INCHES.

* TIMING: STEADY SNOW WILL CONTINUE THROUGH MUCH OF TONIGHT.

* LOCATIONS: SCHWEITZER MOUNTAIN ROAD...SPRINGDALE-HUNTERS 
  ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD.

* HAZARD ELEVATION: ABOVE 3500 FEET.

* SNOW LEVEL: VALLEY FLOORS.

* IMPACTS: HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL INTO THE 
  HIGHER TERRAIN VERY HAZARDOUS. IN THE VALLEYS LIGHT SLUSHY 
  ACCUMULATIONS ON ROADS WILL MAKE DRIVING SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ004-050530-
/O.CON.KOTX.WW.Y.0019.000000T0000Z-120405T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
1216 PM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 4 INCHES.

* TIMING: RAIN AND SNOW WILL CONTINUE OVER THE IDAHO PANHANDLE
  TODAY. SNOW LEVELS WILL FALL TO 2500 FEET OR LOWER LATE THIS AFTERNOON.

* LOCATIONS: KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... 
  FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS.

* IMPACTS: MOTORISTS SHOULD ANTICIPATE WINTER DRIVING 
  CONDITIONS... ESPECIALLY ABOVE ELEVATIONS OF 3000 FEET TODAY 
  AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
550 
WWUS46 KOTX 050255
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
755 PM PDT WED APR 4 2012


IDZ001-WAZ037-050400-
/O.CAN.KOTX.WS.W.0011.000000T0000Z-120405T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
755 PM PDT WED APR 4 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING.

SNOW HAS TAPERED OFF IN THE NORTHERN IDAHO PANHANDLE AND NORTHEAST
WASHINGTON MOUNTAINS. SNOW SHOWERS WILL CONTINUE TONIGHT BUT
ADDITIONAL ACCUMULATIONS WILL BE LIMITED TO AROUND AN INCH OR
LESS. THUS THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

IDZ004-050400-
/O.CAN.KOTX.WW.Y.0019.000000T0000Z-120405T0600Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
755 PM PDT WED APR 4 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

SNOW HAS TAPERED OFF IN THE CENTRAL PANHANDLE MOUNTAINS. SNOW
SHOWERS ARE EXPECTED TO INCREASE OVERNIGHT BUT ADDITIONAL ACCUMULATIONS 
WILL BE LIMITED TO LESS THAN 2 INCHES. THUS THE WINTER WEATHER 
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Apr 4, 2:50 AM PDT, 7 hours 2 minutes earlier.

Area forecast discussion, Apr 4, 2:50 AM PDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
250 AM PDT Wed Apr 4 2012

.SYNOPSIS...
An active and unsettled weather pattern will envelope the region
tonight and last through Saturday...with some low elevation locations
receiving significant snow once again on Wednesday. The weather
will quiet down by Sunday...but a chance of at least mountain
showers will continue through early next week.

&&

.DISCUSSION...

...A late season winter storm will bring accumulating snow to the
Palouse...Idaho Panhandle...and Spokane Metro today...

Today and Tonight: A very dynamic storm system is organizing over
the northern Rockies this morning. A stalled frontal boundary
stretching from southeast Oregon through the Idaho Panhandle will
become the focusing mechanism for banded precipitation today.
The 00z runs of the NAM, GFS, and ECMWF focus the axis of heaviest
precipitation from Hells Canyon across the Palouse to Coeur
D'Alene to Priest Lake today. As of 2 AM, the center of surface
low pressure was near Boise and deepening. This surface low will
track to the north-northeast, deepen and stall over northwest
Montana this afternoon. Upper level jet coupling, strong q-vector
convergence, and mid-level frontogenesis suggest that this will
not be your run of the mill frontal system. Despite 2 AM surface
temperatures around 40 degrees in Pullman, Pomeroy, and Spokane
vigorous forcing along the frontal band should cool temperatures
into the mid 30s by mid morning...bringing a change from rain to
snow. Pavement temperatures as of 2 AM were well above freezing
after a warm day yesterday. Accumulations on roads may or may not
be a problem today. Under the heaviest snow bands this morning, I
think that there will be some accumulation, especially above 2000
feet. With that in mind, a Winter Weather Advisory has been
issued for the Spokane and Coeur D'Alene areas above 2000 feet.
Advisories are also in effect for the Palouse, Pomeroy area and
Lewiston area above 2000 feet. The Blue Mountains and Camas
Prairie are under advisories as well. The onset of the heaviest
precipitation will be during the morning commute, so an advisory
will hopefully raise awareness to this late season storm. Even if
accumulations do not cause travel difficulties, the weather will
be nasty today. Wet, wind driven snow will be a cruel reality
check after yesterday's mild day.

The zones north of the Spokane area have not been included in the
Winter Weather Advisory. There is good agreement between the
models that snow levels will be above the valley floors around
Sandpoint, Priest Lake, and Colville this morning. A Trough of
Warm Air Aloft (TROWAL) is expected to develop over the far
northern Idaho Panhandle and extreme northeast Washington. By the
time cold advection arrives this afternoon, it may be tough for
snow to accumulate. Low elevation accumulations are tough during
the afternoon hours this late in the season. An advisory may be
necessary for tonight for Bonners Ferry, Priest Lake and Colville.
The models hint at the possibility of a slow moving deformation
band near the Canadian border tonight. By this evening snow levels
will fall to the valley floors.

Thursday and Thursday night: A cold upper trough will settle over
the Inland Northwest. Temperatures will be a good ten degrees
below average. Steep mid level lapse rates combined with surface
heating on Thursday afternoon will lead to convective showers.
Look for rain, snow, grauple and possibly some small hail in the
afternoon and early in the evening. The atmosphere will be border-
line cold for thunderstorms, but the mention of thunder has been
retained over the Columbia Basin into the Palouse where sunshine
has the best chance of creating enough surface based instability
for cells strong enough to produce lightning. /GKoch

Friday through Tuesday: An unstable upper trough brings showery
weather across the region early this period, before a ridge builds
in and shifts the primary shower threat to the mountains. On
Friday the upper trough centered over the Rockies migrates toward
the High Plains, with a notable vorticity max rotating by the
southeast to eastern CWA. Additionally, models depict 500mb
temperatures around -34C. During the afternoon hours 850-500mb
lapse rates are projected to be around 8 C/KM, with some CAPE and
negative LI's. This instability combined with the passing
shortwave with mean the threat of showers through the region. With
850mb temperatures around -1 to -2 C, this will mean a mixture of
rain and snow, with the possibility of graupel or small hail. The
instability will also warrant a slight chance of thunderstorms.
Almost anywhere could see thunder, but the most favorable location
at this time looks to be across the eastern third of Washington
and north Idaho.

By Saturday the atmosphere begins to stabilize as the center of
the trough shifts east and an upper ridge starts in. Shower
chances will linger across the eastern third of Washington and
northern Idaho, due to upslope flow and lingering weak
instability. From Sunday to Tuesday the ridge continues to build
in while the next trough sets up off the coast. For the most part,
drier weather is expected with more sun. However there is the
potential for a disturbance riding up from the south, currently
depicted by some guidance as passing between Sunday night and
Monday. This is depicted with an increase in clouds and lingering
shower chances around the mountains. Temperatures will remain
below average much of the period, however expect some moderation
and by Monday should be closer to average. /J. Cote'

&&

.AVIATION...
06Z TAFS...A weather system over southern Oregon will move north
into Eastern Washington and North Idaho through Wednesday.
Increasing rain and snow will occur with snow levels near 2000-2500
feet mainly east of a line from Republic to Ritzville.  CIGS are expected
to rapidly lower once precipitation begins with widespread IFR and
MVFR conditions.  Low level upslope winds will further lower CIGS at
KPUW.  Given warmer ground temperatures of early April snow will
have a difficult time sticking to runways, especially after 18z
Wednesday with the increasing sun angle. Precipitation should begin
to taper off after 21z with improving conditions.  Over Central
Washington drier low level air should result in continued VFR
conditions.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        38  31  44  30  45  30 / 100  60  40  30  50  20
Coeur d'Alene  37  32  42  29  45  30 / 100  70  50  30  50  30
Pullman        37  30  44  30  43  30 / 100  30  40  30  50  30
Lewiston       45  33  48  33  49  33 / 100  20  40  30  40  30
Colville       39  30  48  29  51  31 /  90  80  50  20  50  30
Sandpoint      37  32  43  28  44  30 / 100  90  60  30  60  40
Kellogg        36  29  39  27  43  29 / 100  80  60  40  70  40
Moses Lake     52  29  53  29  53  30 /  10  10  20  20  20  10
Wenatchee      51  32  52  33  53  33 /  10  10  20  20  20  10
Omak           48  31  53  31  53  31 /  30  20  30  20  30  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 11 PM PDT this evening for Central
     Panhandle Mountains.

     Winter Weather Advisory until 5 PM PDT this afternoon for Lewis
     and Southern Nez Perce Counties.

     Winter Weather Advisory until 5 PM PDT this afternoon for Idaho
     Palouse-Lewiston Area.

     Winter Weather Advisory from 8 AM this morning to 5 PM PDT this
     afternoon for Coeur d'Alene Area.

WA...Winter Weather Advisory until 5 PM PDT this afternoon for Lower
     Garfield and Asotin Counties-Washington Palouse.

     Winter Weather Advisory from 8 AM this morning to 5 PM PDT this
     afternoon for Spokane Area.

     Winter Weather Advisory until 5 PM PDT this afternoon for
     Northeast Blue Mountains.

&&
Hazardous weather outlook, Apr 4, 6:50 AM PDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
650 AM PDT WED APR 4 2012

IDZ002>004-026-027-WAZ031>033-036-051400-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-SPOKANE AREA-
650 AM PDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A SWATH OF 2 TO 6 INCHES OF SNOW IS EXPECTED TODAY FROM THE CAMAS
PRAIRIE TO PULLMAN TO COEUR D'ALENE TODAY. THE HEAVIEST
ACCUMULATIONS WILL OCCUR ABOVE 2500 FEET. BLUSTERY WEST WINDS OVER
THE PALOUSE...WEST PLAINS...BLUE MOUNTAINS...AND POMEROY AREA WILL
CONTRIBUTE TO A WET...WIND DRIVEN SNOW. MOTORISTS DRIVING ON
HIGHWAY 95 FROM LEWISTON TO COEUR D'ALENE SHOULD ANTICIPATE
TREACHEROUS DRIVING CONDITIONS THIS MORNING AND EARLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001-WAZ037-038-051400-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
650 AM PDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A MIX OF RAIN AND SNOW IS ANTICIPATED TODAY AND TONIGHT OVER THE
FAR NORTH IDAHO PANHANDLE AND THE MOUNTAINS OF NORTHEAST
WASHINGTON. VALLEY SNOW ACCUMULATIONS UP TO 3 INCHES WILL BE
POSSIBLE BY LATE TONIGHT IN THE SANDPOINT...DEER PARK...
NEWPORT...AND PRIEST LAKE AREAS. THE MOUNTAINS OF THE NORTH IDAHO
PANHANDLE AND NORTHEAST WASHINGTON WILL LIKELY RECEIVE 4 TO 8
INCHES OF SNOW BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS WILL LINGER INTO THURSDAY AROUND BONNERS
FERRY...PRIEST LAKE...AND NORTHPORT.

WAZ034-035-041>044-051400-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
650 AM PDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:15 AM PDTWinter Weather AdvisoryOTXBenewah, Latah, Lewis, Nez Perce8 hr

Nearby

Winter Storm Warnings in Idaho, 2012Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.